MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number IBALANCE TKA TIBIAL TRAY SIZE 3
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The catalog number ar-503-tttd, lot 1297044, associated with this event has been involved in recall number 1220246-1/298/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.
 
Event or Problem Description
It was reported by the patient's legal representative that the patient had undergone a left knee menisectomy and "chrondroplasty" on (b)(6) 2015.Thereafter, on (b)(6) 2015 the patient had a hemi-arthroplasty on her left knee.The records provided list that the following arthrex products were implanted during the (b)(6) 2015 procedure: ar-501-ttlb ibalance uni-tibial tray (lot 108761228), ar-501-uflc ibalance uni-femoral implant (lot 1470559) and ar-501-tbb0 ibalance uka tibial bearing (lot 77941142).On (b)(6) 2015 the patient underwent another surgery converting the uni-knee to a total knee replacement.According to the medical records the pre-op diagnosis, and x-ray findings prior to the (b)(6) 2015 procedure note a loose femoral component.However, the operative report notes that the tibial baseplate was loose, not the femoral component.During the procedure the hemi-arthroplasty implants were removed and the following left tka ibalance system components were implanted: ar-503-tttd tibial baseplate (lot 1297044), ar-517-4l femoral implant (lot 1438430), ar-503-a313 tibial bearing implant (13mm) (lot 113601414) and ar-504-psa8 patella implant (lot 113601322).Another manufacturer's bone cement was used with the arthrex implants.The medical records provided note that the patient¿s bmi was 38+ which is a contraindication for both the uni and tka devices.On (b)(6) 2016 the patient underwent a revision left knee tka procedure.The op reported noted that the tibial component was extremely loose with a well fixed femoral component.During this procedure the patella was resurfaced and the previously implanted ((b)(6) 2015) arthrex tka components were explanted.At time of surgery patient was (b)(6) with a bmi of 39+ which is a contraindication for the tka device.To complete the revision procedure the surgeon used another manufacturer's product.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8089145
Report Number1220246-2018-00764
Device Sequence Number1407225
Product Code JWH
UDI-Device Identifier00888867106710
UDI-Public00888867106710
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberIBALANCE TKA TIBIAL TRAY SIZE 3
Device Catalogue NumberAR-503-TTTD
Device Lot Number1297044
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2018
Initial Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient Weight92